Alert archive / Illinois / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 435, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Sep 25, 2012, 6:43 PM CDT for Jefferson County, Illinois. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 25, 2012, 6:43 PM CDT (23:43 UTC)
- Expired
- Sep 25, 2012, 7:06 PM CDT
- In force
- 23 min
- Issued by
- NWS Paducah, KY
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Jefferson County, IL
The radar
The Evansville,IN radar (KVWX), 111 km from the middle of the area, began a volume at 23:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 25, 5:05 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 11.7 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 221 J/kg
- Mixed-layer CIN
- -192 J/kg
- Mixed-layer LCL
- 560 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 108 m²/s²
- 0-3 km storm-relative helicity
- 134 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 3.7
The text
As transmitted, in the capitals the NWS used until 2016.
178
WUUS53 KPAH 252343
SVRPAH
ILC081-260030-
/O.NEW.KPAH.SV.W.0435.120925T2343Z-120926T0030Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PADUCAH KY
643 PM CDT TUE SEP 25 2012
THE NATIONAL WEATHER SERVICE IN PADUCAH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN JEFFERSON COUNTY IN SOUTH CENTRAL ILLINOIS...
* UNTIL 730 PM CDT.
* AT 640 PM CDT...RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH. THIS STORM WAS LOCATED NEAR IRVINGTON...OR NEAR CENTRALIA...
MOVING EAST AT 20 MPH.
* LOCATIONS IN THE WARNED AREA INCLUDE...
CRAVAT...BOYD...IDLEWOOD...MOUNT VERNON AND DIX.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEEK SHELTER INDOORS. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR
THE LATEST SEVERE WEATHER INFORMATION.
&&
LAT...LON 3848 8880 3829 8883 3838 8915 3847 8915
3848 8914
TIME...MOT...LOC 2342Z 277DEG 19KT 3845 8913
WIND...HAIL 60MPH 1.00IN
$$
RST1 follow-up statement
385
WWUS53 KPAH 260006
SVSPAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
706 PM CDT TUE SEP 25 2012
ILC081-260016-
/O.CAN.KPAH.SV.W.0435.000000T0000Z-120926T0030Z/
JEFFERSON IL-
706 PM CDT TUE SEP 25 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON COUNTY
IN SOUTH CENTRAL ILLINOIS IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 3848 8880 3829 8883 3838 8915 3847 8915
3848 8914
TIME...MOT...LOC 0006Z 277DEG 19KT 3843 8897
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 25, 3:07 PM CDT, 3 hours 36 minutes earlier.
Area forecast discussion, Sep 25, 3:07 PM CDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 307 PM CDT TUE SEP 25 2012 .SHORT TERM...(TONIGHT THROUGH THURSDAY NIGHT) ISSUED AT 305 PM CDT TUE SEP 25 2012 AT THE TIME OF THIS WRITING A NW-SE ORIENTED WARM FRONT APPEARED TO BE LOCATED ALONG THE NORTHERN FRINGES OF OUR CWA AND IS EXPECTED TO CONTINUE LIFTING NORTH THROUGH THE EVENING HOURS. OTHERWISE A COLD FRONT/SFC TROF IS EXPECTED TO DROP SLOWLY INTO OUR CWA AND BECOME QUASI-STATIONARY. IN THE WARM SECTOR THE ATMOSPHERE HAS BECOME QUITE UNSTABLE THIS AFTERNOON. A BAND OF SHOWERS AND THUNDERSTORMS EXTENDING FROM WEST CENTRAL MISSOURI INTO CENTRAL ILLINOIS IS EXPECTED TO SAG INTO THE NORTHERN SECTIONS OF OUR CWA THIS AFTERNOON AND EVENING. WITH ADEQUATE AMOUNTS OF INSTABILITY...MOISTURE...AND SHEAR IN PLACE SOME STORMS COULD BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS BEING THE MAIN THREAT. HOWEVER...AN ISOLATED TORNADO OR TWO IS NOT OUT OF THE QUESTION. THROUGH THE REMAINDER OF THE SHORT TERM PERIOD THE AFOREMENTIONED E-W SURFACE BOUNDARY IS FORECAST TO MEANDER BACK AND FORTH ACROSS OUR CWA. THIS COMBINED WITH A SERIES OF RIPPLES OF UPPER LEVEL ENERGY SHOOTING ACROSS THE REGION WILL GENERATE CHANCES OF PRECIPITATION EACH PERIOD...WITH THE NORTHERN THIRD EXPECTED TO RECEIVE THE MOST QPF THROUGH THE PERIOD. .LONG TERM...(THURSDAY THROUGH TUESDAY) ISSUED AT 305 PM CDT TUE SEP 25 2012 THE LATEST DETERMINISTIC ECMWF AND GFS MODEL RUNS ARE IN FAIR AGREEMENT WITH PUSHING A VERY SHALLOW COLD FRONT THROUGH MOST OF THE AREA BY THURSDAY MORNING. THEN STALLING AND MEANDERING THE FRONT OVER THE AREA UNTIL SATURDAY NIGHT. HERE IS WHERE THE AFOREMENTIONED MODELS REALLY START TO DIVERGE. THE GFS IS THE MOST AGGRESSIVE WITH PUSHING THE FRONT THROUGH AND PHASE WITH A SURFACE LOW THAT MOVES OUT OF TX ACROSS THE GULF STATES MUCH FASTER THAN THE ECMWF. HOWEVER BOTH PUSH THE FRONT THROUGH WITH PRECIP ENDING SAT AFTN WITH GFS AND SAT NGT WITH ECMWF. SO DEPENDING ON WHAT THE EXTENDED INIT GENERATES WILL TRY TO DRY THE WEEKEND OUT A BIT IF POSSIBLE...IN CONTRAST TO THE WORK WEEK. PER HPC THE ECENS WAS MORE POTENT WITH PU TEMPERATURES WILL COOL FROM ABOVE NORMAL AT THE BEGINNING OF THE EXTENDED TO NEAR OR EVEN BELOW NORMAL BY THE WEEKEND. && .AVIATION...(FOR THE 18Z TAFS THROUGH 18Z WEDNESDAY AFTERNOON) ISSUED AT 1220 PM CDT TUE SEP 25 2012 VFR CIGS AND VSBYS EXPECTED AT ALL TAF SITES THROUGH THE FIRST TWO THIRDS OF THE PERIOD. AS A FRONT SAGS SOUTHWARD INTO THE REGION WEDNESDAY MORNING...TSRA CHANCES INCREASE...ESPECIALLY AT KEVV WHERE THEY MAY SEE MVFR CIGS/VSBYS IN TSRA. VCTS POSSIBLE AT KCGI AND KOWB AFT 12-14Z. SOUTHERLY WINDS 10-20 MPH THIS AFTERNOON WILL DROP OFF TO AOB 10 KTS OVERNIGHT...THEN VEER AROUND TO THE SOUTHWEST AOB 10 KTS AFT 14Z. && .PAH WATCHES/WARNINGS/ADVISORIES... IL...NONE. MO...NONE. IN...NONE. KY...NONE. && SHORT TERM/AVIATION...JP LONG TERM/FIRE WX....KH
Hazardous weather outlook, Sep 25, 3:40 PM CDT, 3 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 340 PM CDT TUE SEP 25 2012 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-262045- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 340 PM CDT TUE SEP 25 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT AN AREA OF SHOWERS AND THUNDERSTORMS IS EXPECTED TO DROP SOUTHWARD INTO THE NORTHERN TWO THIRDS OF THE QUAD STATE REGION THIS AFTERNOON THROUGH WEDNESDAY MORNING. THERE IS A SLIGHT RISK FOR SEVERE WEATHER THIS AFTERNOON AND EVENING GENERALLY NORTH OF A LINE FROM CENTRAL CITY KENTUCKY TO VAN BUREN MISSOURI...WITH LARGE HAIL... DAMAGING WINDS...AND LOCALLY HEAVY RAINFALL BEING THE PRIMARY THREATS. AREAS NORTH OF INTERSTATE 64 WILL BE THE MOST SUCCEPTIBLE TO MINOR FLOODING AS A FEW OF THE LOCALES IN THAT AREA RECEIVED FROM ONE TO TWO INCHES OF RAIN EARLIER TODAY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE OVER ALL OR PART OF THE QUAD STATE REGION FROM WEDNESDAY THROUGH SATURDAY NIGHT. NO WIDESPREAD SEVERE WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING. JP
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 25, 6:08 PM CDT | Tornado Warning | PAH | Jefferson | 37 min |
| Sep 25, 6:31 PM CDT | Severe Thunderstorm Warning | PAH | Jefferson, Wayne | 44 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.